Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes sudden bruising on legs?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I am a 46 year old active mother of 3 boys. We went skiing all week and I have ungodly huge bruises on my hind died and all over my legs that look horrifying. Am I missing a vitamin from my diet?? Wh do I bruise easily and there don't? Also I have this chronic nerve pain that shoots down the back of my legs and hims that takes my breath away it hurts so much!!! Should I be tested for Lymes disease??
Posted Sat, 22 Mar 2014 in General Health
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer: Due to deficiency of vitamin C, B12, K,folic acid Detailed Answer: Hello, Thanks for your query. Unexplained bruising once in while is understandable but if occurs frequently should be investigated thoroughly since it can indicate an underlying medical condition or ailment. It has been observed that bruises are often observed more on women than men. Women often complain of bruising on legs, thighs, buttocks and upper arms. Thinner people are more prone to bruising as they lack the fat cushion that helps prevent injury. It may also be due to deficiency of vitamin C, vitamin B12, folic acid and vitamin K. Many times taking medications like aspirin, ibuprofen, non steroidal anti-inflammatory drugs, and even birth control pills increases chances of sudden bruising. Topical and systemic corticosteroids cause skin thinning, making one prone to bruises. Many a time bruising can be caused due to liver ailments, kidney diseases and blood disorder. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor